for two years i have three hot sweats a night needing up to 90 minutes to cool off and in early morning severe chills concentrtaed in my back which can last longer. I get 4 hours sleep on average. For the hots I have to strip off and wait out of bed. For chills no amount of cover will help. I have to apply heat with hot water bottles or a hair dryer. I can be cold and hot in different parts of the body at the same time. It is not fever and rarely goes up or down more than two points. I now get the same symptoms in the day time. During hots my heart pounds but does not speed up. I am 84, male,heart patient, stent two years ago, Med diet, daily exercise, taking statin 10mg alternate days and carvedilol 6.25/dayaspirin, 75mg eutirox for hypothyroid which tests normally.
Cardiologists have nothing to say about this but it is severely affecting what's left of my life. Does this one symptom put me among dysautonomia patients and is there any remedy?
I have seen people who post who are cold and have trouble trying to keep warm with multiple layers of clothing and of people who can no longer sweat who have dysautonomia.
Have they done an MRI scan of your hypothalamus, the temperature regulator in your body?
With dysautonomia, they try to treat whatever the symptoms are.
As perhaps an aside, I recently heard that the Mediterranean diet (which I see you are on) is as effective or more effective as statins. If your lipid panel is excellent, I wonder if the doctor would allow you off that one and all the potential side effects that might come with it.
Have you looked carefully at the potential side effects of all the medications you are on, including the thyroid medication? It sure would be nice if a solution were as easy as a change in the medication regime. I'm sorry you're having such a rough time of things!
Have you tried doing some deep breathing when your heart starts to pound?
I used to have my knees heat up like oven bricks- thought it might have been associated with ibuprofen, but wasn't sure. My feet and knees would get red. I had it happen again to my feet more recently after it hadn't happened for years, I don't think. But this time (and additional times), I'm having it feel like an internal oven in my stomach too. It has spread more than once to lower down in my abdomen to some extent.
I hope these problems go into remission for you. Have the doctors suggested any prescription to try to help you sleep better? So much hinges on getting adequate sleep, and I think it would likely help make the symptoms a bit easier to try and tolerate and deal with.
thank you for your well-detailed answer. A new cardio is now investigating whether the hots are triggered by stress induced by supraventricular arrythmias - tachycardias. I'm on propafenone - Rythmol for two months after a 24hr Holter showing 13 episodes (one would be enough to scare me!). A consult in two months and another holter in six. I got two hours sleep last nightand have been driving and busy all morning. No much quality of life here..
So, are you saying then that you had 13 episodes of supraventricular tachycardia (S.V.T.)?
I recently learned I was having that during my last two holter monitors when I stood up after sleeping- S.V.T.. And my tachycardia, whether it be S.V.T. or sinus tachycardia at the time, is definitely is something that can make me sweat, with all that extra heart exercise.
Is the doctor suggesting a possible node ablation for the S.V.T.?
at the moment I'm concentrating on a cataract operation in ten days. It gives me the willies. but I will look again at your suggestion to mybe cut down on the medicines. i'lll mnetion that and the node ablation to the cardio in my October consult with him. I hope we can stay in touch....best
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.